Alert archive / Oregon / Small Craft Advisories in 2016
Small Craft Advisory 91, NWS Medford, OR
NWS Medford, OR issued this small craft advisory at Sep 15, 2016, 2:40 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 15, 2016, 2:40 PM PDT (21:40 UTC)
- Expired
- Sep 15, 2016, 11:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
042 WHUS76 KMFR 152140 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 240 PM PDT THU SEP 15 2016 PZZ376-161045- /O.NEW.KMFR.SC.Y.0091.160915T2140Z-160916T0600Z/ /O.CON.KMFR.SW.Y.0100.000000T0000Z-160917T0600Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 240 PM PDT THU SEP 15 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. THE SMALL CRAFT ADVISORY FOR SEAS WILL CONTINUE THROUGH 11 PM PDT FRIDAY EVENING. * WINDS...NORTH WINDS 18 TO 25 KT DECREASING TO 15 TO 20 KT AFTER MIDNIGHT. * SEAS...WIND DRIVEN 6 TO 8 FT. * AREAS AFFECTED...SMALL CRAFT ADVISORY SEAS WILL AFFECT THE ENTIRE ZONE THROUGH FRIDAY NIGHT. SMALL CRAFT ADVISORY WINDS WILL OCCUR FROM GOLD BEACH SOUTHWARD BETWEEN FROM 20 NM TO 40 NM OFFSHORE THIS EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD| PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-356-370-160600- /O.CON.KMFR.SW.Y.0100.000000T0000Z-160916T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 240 PM PDT THU SEP 15 2016 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * SEAS...CHOPPY WIND DRIVEN 4 TO 6 FT. * WINDS...NORTH 15 TO 20 KT. * AREAS AFFECTED...SMALL CRAFT ADVISORY SEAS WILL DEVELOP SOUTH OF CAPE ARAGO BEYOND 8 NM OF THE COAST. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
1 follow-up statement
036 WHUS76 KMFR 160459 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 959 PM PDT THU SEP 15 2016 PZZ376-161800- /O.CAN.KMFR.SW.Y.0100.000000T0000Z-160917T0600Z/ /O.CON.KMFR.SC.Y.0091.000000T0000Z-160916T0600Z/ /O.NEW.KMFR.SW.Y.0101.160916T0600Z-160917T0600Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 959 PM PDT THU SEP 15 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL LATE FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 11 PM PDT FRIDAY. * WINDS...NORTH WINDS 18 TO 25 KT DECREASING TO 15 TO 20 KT AFTER MIDNIGHT. * SEAS...WIND DRIVEN 6 TO 8 FT. * AREAS AFFECTED...SMALL CRAFT ADVISORY SEAS WILL AFFECT THE ENTIRE ZONE THROUGH FRIDAY NIGHT. SMALL CRAFT ADVISORY WINDS WILL OCCUR FROM GOLD BEACH SOUTHWARD BETWEEN FROM 20 NM TO 40 NM OFFSHORE THIS EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD| PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-356-370-160600- /O.CAN.KMFR.SW.Y.0100.000000T0000Z-160916T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 959 PM PDT THU SEP 15 2016 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS. SEAS HAS SUBSIDED TO 4 FEET WHILE THE DOMINANT PERIOD HAS LENGTHENED TO 11 SECONDS. $$ HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this small craft advisory went out at Sep 15, 9:02 AM PDT, 5 hours 38 minutes earlier.
Area forecast discussion, Sep 15, 9:02 AM PDT, 5 hours 38 minutes before
Area Forecast Discussion National Weather Service Medford OR 902 AM PDT THU SEP 15 2016 .UPDATE... Some minor adjustments have been made to the marine winds through this evening and the low clouds and fog along the coast and in western portion of Douglas County this morning. These updates have been sent to the web to update the point-and-click forecasts. && .DISCUSSION... It will be another dry and mild day with mostly clear skies yet again. It will be a few degrees warmer this afternoon than yesterday afternoon. Morning lows this morning dropped quite a bit due to the very dry air mass in place and the clear, calm night. Expect about the same again tonight, though temperatures should be slightly warmer at most locations. BTL && .AVIATION...15/12Z TAF CYCLE...Areas of IFR cigs/vsbys over the coastal waters and into the lower Umpqua Basin tonight will burn back to the coast by This afternoon. This will affect KOTH but not KRBG...which will remain clear through the day. Over the remainder of the area...VFR conditions under clear skies will prevail through Friday morning. && .MARINE...Updated 240 AM PDT Thursday 15 September 2016...A thermal trough will strengthen along the coast today...then weaken tonight. This will bring a period of moderate north winds and choppy seas to the area...mostly offshore south of Cape Blanco. A weak front will move onshore Saturday...followed by another weak front Sunday night. Seas will become dominated by moderate long period northwest swell Saturday night and this will continue well into next week. Moderate north winds will return Monday and persist through at least the middle of the week. && .FIRE WEATHER...855 AM Thursday 15 September 2016... Continued strong inversion over the area will keep the ridges warm and dry. Easterly winds will increase a bit tonight, but conditions will fall well short of critical. BTL && .PREV DISCUSSION... /Issued 318 AM PDT THU SEP 15 2016/ DISCUSSION...An upper level ridge will nose into the area today and persist into Friday. This will bring mainly sunny, warm days and clear nights, except at the coast where stratus will visit at times. Overall today, expect high temperatures about 3-7 degrees higher than yesterday. So, for the west side valleys, this means mid-upper 80s with some 90s in the lower Klamath River Valley. East of the Cascades, highs will be mostly in the mid 70s. The low-level flow will be offshore tonight into Friday morning, so upper slopes and ridges, especially from western Siskiyou County into the coast ranges of SW Oregon will be quite dry with occasionally gusty east to northeast winds. While it will be very dry and breezy in those areas, we don't reach critical thresholds, therefore no red flag warnings are anticipated. Expect another 3-5 degrees of warming on Friday afternoon with highs in the lower 90s here in Medford and near 80 in Klamath Falls. Friday night will be the driest night with poor to moderate slope and ridge recoveries. The good news is that it won't be as breezy. By Saturday, the ridge aloft over the Pacific Northwest flattens in response to a 120kt jet pointing directly toward Washington. Models have been struggling with the timing and strength of short waves embedded in the fast 300mb westerly flow. But, guidance has come better in line with how the pattern will evolve this weekend and early next week. Overall, expect short wave disturbances to flatten the ridge this weekend into early next week, with an upper level trough finally pushing into the area Tuesday into Wednesday bringing a much cooler air mass. Both the EC/GFS show an initial disturbance scooting by to our north Saturday. It should be far enough north to keep the vast majority of precipitation north of our CWA. Even so, have kept a slight chance of showers across far northern and western sections for the afternoon and night. Most of the cooling will be felt north and west of the Umpqua Divide with areas south and east similar to Friday...perhaps even a few degrees warmer in northern California. Another stronger disturbance is expected to take aim at the Pacific Northwest Sunday into Sunday evening, but again...we're expecting most of its effects to be felt from about Florence northward. Have gone with slight chance to chance POPs, confined to areas north and west of the Umpqua Divide. Breezy conditions will develop in the afternoon in the Rogue Valley and over portions of the east side. Monday will be the last warm day with increasing mid-level west- southwest flow ahead of an upper level low dropping southeast toward Vancouver Island. Precipitation chances will be minimal with just a slight chance up along the Lane/Douglas County border. We can expect breezy conditions again, especially east of the Cascades. Tuesday-Wednesday of next week, the upper trough drops into the Pacific Northwest bringing temperatures near to below average. However, given 00z guidance position of the trough, expect most precipitation to remain to the north. Beyond that, the flow pattern across the Pacific remains very fast and there is potential for typhoon energy to make it into the westerlies. Something to watch for late next week. Spilde && .MFR WATCHES/WARNINGS/ADVISORIES... OR...None. CA...None. Pacific Coastal Waters... - Small Craft Advisory for hazardous seas until 11 PM PDT Friday for PZZ356-376. - Small Craft Advisory for hazardous seas until 11 PM PDT this evening for PZZ350-370. BTL/MAS/SBN
Nearby
Small Craft Advisories in Oregon, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.